MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC MAMMOMARK; BIOPSY SITE IDENTIFIER

DEVICOR MEDICAL PRODUCTS INC MAMMOMARK; BIOPSY SITE IDENTIFIER
Model Number MMK0801
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammomark biopsy site identifier is a sterile, single use device intended for use after an open surgical or percutaneous breast biopsy procedure to mark the biopsy site.The device is not available for analysis, which precludes a full investigation and analysis of the root cause.However, this failure mode is identified in the risk management file and will occur at the end of the procedure and involves the marker tip physically breaking.The failure mode involves the tip of a side deploy marker shearing on the cutter of a disposable probe and separating from the body of the marker.Should this failure mode occur, there is a chance the broken marker tip may be left in the patient's breast.It was reported by the sales representative that during procedure there was a tip shear during marker deployment.After reaching out to the reporter they did confirm the tip shear went into the patient.However, they have been unsuccessful in obtaining more information from the doctors office to confirm if the material was removed.To date there has been no information to confirm permanent impairment of a body function or permanent damage to a body structure, or a condition that necessitates an unexpected medical or surgical intervention to prevent such a disease, disorder or abnormal physical state or permanent impairment or damage.We are submitting this report for the potential of the patient needing additional surgery to remove any material from the tip shear.
 
Event or Problem Description
It was reported by the sales representative that during procedure that there was a tip shear during marker deployment.We have not received confirmation as to whether or not the tip shear has been or will be removed.
 
Additional Manufacturer Narrative
The initial report was submitted on 14-dec-2022.The purpose of this follow up report is to correct g6 in the initial report which should have the "initial" box checked and e1 contact name and phone number were updated to correct information, no email should be listed.

Brand Name
MAMMOMARK
Common Device Name
BIOPSY SITE IDENTIFIER
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e business way fifth floor
cincinnati OH 45241
Manufacturer (Section G)
DEVICOR MEDICAL PRODUCTS DE MEXICO
sor juanaines de la cruz
#20152 4-b
parque industrial, tijuana 22440
MX   22440
Manufacturer Contact
vivian boyd
300 e business way fifth floor
cincinnati, OH 45241
MDR Report Key15982767
Report Number3008492462-2022-00015
Device Sequence Number20298264
Product Code NEU
UDI-Device Identifier00841911101376
UDI-Public(01)00841911101376(17)240312(10)F12236503D
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2024
Device Model NumberMMK0801
Device Lot NumberF12236503D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown